Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 122, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Dec 12, 2008, 2:23 PM CST for 16 counties in Florida. It took effect at Dec 13, 2008, 12:00 PM CST. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 2:23 PM CST (20:23 UTC)
- In effect from
- Dec 13, 2008, 12:00 PM CST
- Expired
- Dec 13, 2008, 12:23 PM CST
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 122023 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EST FRI DEC 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND DISPERSION VALUES ARE ABOVE 75... ...A RED FLAG WARNING IS ALSO NOW IN EFFECT FOR THESE SAME AREAS FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ SATURDAY DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...AS HIGH PRESSURE MOVES EAST OVER THE WEEKEND...THE DRY AIRMASS CURRENTLY IN PLACE WILL BRING ANOTHER DAY OF RED FLAG CONDITIONS TO NORTHWEST FLORIDA ON SATURDAY. ONCE THE HIGH MOVES EAST INTO THE ATLANTIC...RETURN FLOW OFF THE GULF OF MEXICO WILL BEGIN TO MOISTEN THE ATMOSPHERE AND RED FLAG CONDITIONS ARE NOT ANTICIPATED FROM SUNDAY THROUGH NEXT WEEK. FLZ007>019-026>029-034-131230- /O.UPG.KTAE.FW.A.0104.081213T1800Z-081213T2300Z/ /O.NEW.KTAE.FW.W.0122.081213T1800Z-081213T2300Z/ /O.CON.KTAE.FW.W.0121.000000T0000Z-081212T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 323 PM EST FRI DEC 12 2008 /223 PM CST FRI DEC 12 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM CST/ SATURDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 18-WOOL
2 follow-up statements
000 WWUS82 KTAE 130853 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 AM EST SAT DEC 13 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE AREA TODAY. AS TEMPERATURES RISE TO NEAR 60 DEGREES...RH VALUES WILL DROP BELOW 35 PERCENT FOR 4 TO 6 HOURS ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND. LOW LEVEL EAST TO SOUTHEAST FLOW WILL DEVELOP SUNDAY AND CONTINUE INTO NEXT WEEK. THIS WILL KEEP RH VALUES ABOVE CRITICAL LEVELS. FLZ007>019-026>029-034-132300- /O.CON.KTAE.FW.W.0122.081213T1800Z-081213T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 353 AM EST SAT DEC 13 2008 /253 AM CST SAT DEC 13 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE DANGEROUS FIRE GROWTH POTENTIAL. $$ CAMP
000 WWUS82 KTAE 131823 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 123 PM EST SAT DEC 13 2008 ...RED FLAG WARNING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND FOR THIS AFTERNOON HAS BEEN CANCELLED... .INCREASING HIGH CLOUD COVER IS LIMITING DAYTIME HEATING...AND ALTHOUGH RELATIVE HUMIDITIES ACROSS SOME INLAND AREAS WILL STILL DROP BELOW 35 PERCENT...DURATIONS ARE NOW EXPECTED TO BE LESS THAN 4 HOURS. FLZ007>019-026>029-034-131930- /O.CAN.KTAE.FW.W.0122.000000T0000Z-081213T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 123 PM EST SAT DEC 13 2008 /1223 PM CST SAT DEC 13 2008/ ...RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE NOW EXPECTED TO BE LESS THAN 4 HOURS. $$ DUVAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Dec 12, 1:10 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 12, 1:10 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EST FRI DEC 12 2008
.SYNOPSIS...AFTERNOON WATER VAPOR IMAGERY SHOWS THE UPPER TROUGH
OVER THE GREAT LAKES AND OH VALLEY SLOWLY PUSHING TO THE EAST.
SURFACE COLD FRONT HAS CLEARED THE FL PENINSULA...AS A RIDGE TO THE
WEST APPROACHES THE MS VALLEY. THE LOW CLOUDS HAVE EXITED THE
SOUTHEAST CORNER OF THE CWA WITH SUNNY SKIES PREVAILING. WINDS
ARE FROM THE NORTH AND NORTHWEST 10-15 MPH WITH OCCASIONAL HIGHER
GUSTS. DESPITE FULL INSOLATION...AFTERNOON HIGH TEMPS WILL NOT WARM
MUCH...REACHING THE UPPER 50S TO LOWER 60S. OVER THE MARINE AREA...
THE DIMINISHING TREND CONTINUES WITH NORTHERLY WINDS 15-20 KT AND
GUSTY ALONG WITH SEAS OF 9-10 FT AT THE BUOYS. THE SURF ALONG THE
EASTERN FL PANHANDLE COAST CONTINUES TO GRADUALLY SUBSIDE...AND THE
COASTAL FLOOD ADVISORY FOR GULF COUNTY EXPIRED AT 1 PM CST.
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY)...HIGH PRESSURE WILL MOVE FROM
THE MS VALLEY THIS EVENING TO THE MID ATLANTIC STATES SATURDAY
EVENING. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPS TO PLUMMET
OVERNIGHT...WITH LOWS FROM AROUND 30 INLAND TO MID 30S ALONG THE
COAST BY SUNRISE SATURDAY. EVEN WITH THE ONSET OF AN EASTERLY FLOW
SATURDAY AFTERNOON...THE COOL POLAR AIR MASS WILL HOLD HIGH TEMPS
AROUND 60 DEGREES. SATURDAY NIGHT AND SUNDAY...THE CONUS PATTERN
WILL TRANSITION FROM NEAR ZONAL FLOW TO A TROUGH IN THE WEST AND
RIDGE IN THE EAST. WITH THE AMPLIFYING RIDGE AND INCREASING
SOUTHEASTERLY FLOW ON THE SOUTHWEST EDGE OF THE SURFACE
RIDGE...TEMPERATURES WILL REBOUND INTO THE UPPER 60S TO LOWER 70S
SUNDAY AFTERNOON.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...HIGH PRESSURE SURFACE AND
ALOFT WILL BE THE PREVAILING WEATHER FEATURE OVER THE GOMEX AND
SOUTHEAST CORNER OF THE U.S. THROUGH FRIDAY. HOWEVER...THIS DEEP
LAYER RIDGING WILL WEAKEN JUST ENOUGH TO ALLOW A COLD FRONT TO PUSH
INTO THE SOUTHEASTERN STATES TUESDAY AND THEN STALL TO OUR NORTHWEST
WEDNESDAY AND THURSDAY BEFORE LIFTING AS A WARM FRONT ON FRIDAY. THE
FRONT WILL BRING INCREASING CLOUDINESS AND JUST A SLIGHT CHANCE FOR
SHOWERS...MAINLY FOR THE WESTERN AND NORTHERN ZONES TUESDAY AND
WEDNESDAY. TEMPS WILL AVERAGE ABOVE SEASONAL LEVELS THROUGH THE
PERIOD.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD.
WIND GUSTS WILL BE INTERMITTENT THIS AFTERNOON AND GENERALLY 16 KT
OR LESS...THEN DIMINISH TO LIGHT THIS EVENING. SOME CIRRUS CLOUDS
WILL BEGIN MOVING IN FROM THE WEST AFTER SUNRISE SATURDAY.
&&
.MARINE...WINDS AND SEAS WILL CONTINUE TO SLOWLY SUBSIDE THROUGH
SATURDAY AS THE HIGH PRESSURE CENTER PASSES TO THE NORTH OF THE
WATERS. BY LATE SATURDAY AND INTO EARLY NEXT WEEK...THE HIGH WILL
STRENGTHEN AND TIGHTEN THE EASTERLY GRADIENT ACROSS THE COASTAL
WATERS. THIS WILL ELEVATE WINDS AND SEAS TO NEAR SMALL CRAFT
ADVISORY CRITERIA.
&&
.FIRE WEATHER...RH IS JUST NOW GETTING TO 35 PERCENT ACROSS THE
AREA. SINCE DISPERSION INDICES ARE HIGH...WE WILL LIKELY ACHIEVE
WARNING CRITERIA ACROSS MOST OF THE WARNED AREA...SO THE WARNING FOR
TODAY WILL REMAIN IN PLACE. WE ARE FORECASTING 4-5 HOUR DURATIONS OF
RH AOB 35 PERCENT ON SATURDAY AFTERNOON...SO THE WATCH HAS BEEN
UPGRADED TO A WARNING.
&&
.HYDROLOGY...THERE ARE SEVERAL FLOOD STATEMENTS FOR THE FOLLOWING
AREA RIVERS AND CREEKS: KINCHAFOONEE...PEA...CHIPOLA...FLINT...
APALACHICOLA...CHOCTAWHATCHEE...SHOAL...AND SPRING. THE KINCHAFOONEE
CREEK 11 MILES EAST OF DAWSON GA IS BEGINNING TO CREST AND IS
FORECAST TO PEAK NEAR 17.5 FT TONIGHT. THIS CREST WOULD BE 5 FT
ABOVE THE CREST RECORDED FROM TROPICAL STORM FAY IN LATE AUG. AT
NEWTON AL...THE RIVER IS BEGINNING TO CREST NEAR 22 FT (FLOOD STAGE
IS 19 FT)...AND SHOULD BEGIN A STEADY FALL TONIGHT. AT BLOUNTSTOWN
FL...THE RIVER IS FORECAST TO CREST AT 19 FT TONIGHT (FLOOD STAGE
IS 15 FT). FINALLY AT PRESTON GA...THE RIVER CRESTED AT 8.2 FT
(FLOOD STAGE IS 7 FT) EARLY THIS MORNING...AND IS SLOWLY EBBING.
MINOR FLOODING IS NOW FORECAST ALONG THE FLINT RIVER FROM ALBANY TO
BAINBRIDGE GA. STAY TUNED FOR UPDATED FLOOD STATEMENTS...WHICH WILL
BE ISSUED AS NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 29 59 38 69 53 / 0 0 10 10 10
PANAMA CITY 35 59 46 69 58 / 0 0 10 10 10
DOTHAN 30 56 40 65 53 / 0 0 10 10 10
ALBANY 29 56 37 66 52 / 0 0 10 10 10
VALDOSTA 31 58 38 68 53 / 0 0 10 10 10
CROSS CITY 29 61 43 73 54 / 0 0 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...AND WASHINGTON.
RED FLAG WARNING FROM 1 PM EST /12 PM CST/ UNTIL 6 PM EST
/5 PM CST/ SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
TAYLOR...WAKULLA...AND WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA
FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL
FROM 20 TO 60 NM.
&&
JAMSKI/WOOL/BARRYHazardous weather outlook, Dec 12, 4:28 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 AM EST FRI DEC 12 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-131100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 528 AM EST FRI DEC 12 2008 /428 AM CST FRI DEC 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG NORTHWEST WINDS THIS MORNING WILL CONTINUE TO CAUSE PROBLEMS ALONG VULNERABLE COASTAL AREAS OF THE FLORIDA PANHANDLE. LINGERING LARGE WESTERLY SWELLS WILL CONTINUE TO POUND THE WEST FACING BEACHES OF THE PANHANDLE AND WESTERN BIG BEND THROUGH THIS MORNING. THIS WILL LIKELY GENERATE BREAKERS UP TO 9 FEET AND MINOR COASTAL FLOODING...ESPECIALLY ALONG THE GULF COUNTY COAST. AS THE WINDS CONTINUE TO DIMINISH TODAY...CONDITIONS WILL IMPROVE ALONG THE COAST. THE DRY AIRMASS MOVING INTO THE REGION WILL LEAD TO AN ENHANCED FIRE DANGER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A LIGHT FREEZE IS EXPECTED SATURDAY MORNING WITH PATCHY FROST ACROSS THE REGION. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 8:47 PM CST | Coastal Flood Advisory | TAE | Dixie, Taylor | 8 hr |
| Dec 12, 2:59 AM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Dec 12, 9:12 AM CST | Coastal Flood Advisory | TAE | Gulf | 4 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.